Call us

Lithium Overdose

Sam is a 20 year old college student who has been displaying odd behavior, according to his roommate. The roommate convinces Sam to visit the student health center with him and reports to the physician about periods of “wild activity” alternating with periods of lying in bed for days as a time. The physician reviews the patient’s records and finds that he has a history of bipolar disorder. After a thorough check by the physician, Sam is prescribed lithium.

1. Explain how patients on lithium should be monitored for correct dosing.

2. What are the side effects of lithium that Sam should be made aware of?

3. Patients taking lithium should be cautioned about drug-drug interactions with which categories of mediations?

4. After several months of treatment, Sam goes back to the student health center for a follow up visit. While speaking to the physician, Sam complains about experiencing photophobia. Explain what this complication means?

5. Sam also states he has been experiencing more depressive cycles. If the physician were to prescribe an additional medication to help with this, what medication would you expect the physician to prescribe and why?

Both comments and pings are currently closed.

Comments are closed.

Powered by WordPress | Designed by: Premium WordPress Themes | Thanks to Themes Gallery, Bromoney and Wordpress Themes